Knect365 Automotive and TU-Auto are part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

9:00am 9:30am (30 mins)

Main agenda

Architecting the Autonomous Vehicle

The beating heart of the autonomous car will no longer be the engine but processors and algorithms.

  • Understand the software foundation needed to consolidate separate functional modules on new multi-core processors, reducing complexity and manufacturing expense
  • Consider how to create a failsafe AV operating system through the application of a suite of co-existing operating systems e.g. Linux, iOS synced through middleware software
  • Learn how you can apply complex algorithms to negate the shortcomings of AV hardware i.e. sensor limitations in poor weather
  • Panellist Jack Weast - Chief architect for Autonomous Driving solutions, Intel
  • Panellist Wei Luo - CCO, Head of Product, DeepMap INC
  • Panellist Damien Scott - CCO, Renovo.auto
  • Panellist Tom Toma - Global Product Manager, Magna
  • Moderator Phil Magney - Principal Analyst, Automotive, VSI

9:30am 10:00am (30 mins)

Main agenda

AI in the Autonomous Vehicle

Whether it’s the need to process vast quantities of driving data or make a driving decision, AI is the key to effective driver assistance and the fully automated vehicle.

  • Consider how AI can be utilized in the here and now as a “guardian angel system”, providing a robust and dependable ADAS system
  • Understand how AI can form the personal assistant in the autonomous car, creating an intuitive and harmonious UX in a driverless car
  • Learn what the building blocks of AI are, from natural speech recognition to contextual real time situation detection, to understand the core components in a comprehensive system
  • Speaker Sachin Lulla - Vice President & Partner Global AA&D Strategy and Solutions, IBM Watson

10:00am 10:30am (30 mins)

Main agenda

Michigan at the Heart of AV Testing

As the home of the US’s automotive industry, Michigan has been with the automobile in every stage of its development and is now set to help make autonomy reality.

  • Understand Michigan’s standpoint on on-road AV testing to establish what parameters need to be met to gain real world AV driving data on Michigan’s highways
  • Understand how partnerships with local governments can help foster the innovation that will accelerate the rollout of AVs
  • Scope out Michigan’s legislative standpoint on AV’s to see how deployment will take place on Michigan’s roads
  • Kirk Steudle - Director, Michigan DoT

10:30am 11:00am (30 mins)

Main agenda

Morning Coffee Break

11:00am 11:30am (30 mins)

Main agenda

The Great Sensor Debate

Developments in sensor technology continue to enhance the vehicle’s ability to perceive its environment. We examine where current developments are leading us.

  • Consider the minimum requirements, in terms of redundancy and functionality, for your sensor suite so you can create a cost effective sensor portfolio
  • Outline the pros and cons of smart and dumb sensors to outline what combination would work best for your fusions strategy
  • Analyse how applying  perception data to HD mapping will enable highly accurized localization and accelerate the development of SLAM systems
  • Radovan Miucic - Technical Specialist, Changan US R&D Center, Inc

11:30am 12:00pm (30 mins)

Main agenda

Where Does LiDAR Fit in the Automated Driving Vehicle Roadmap?

In the next 5-10 years we will see more ADAS systems and a significant ramp-up of breakthrough Highly Automated Driving (HAD) systems, using a plethora of sensing technologies.

  • Review where LiDAR technology positions itself within the AV ecosystem to understand its value in the development of ADAS and autonomous systems
  • Understand how the fusion of these sensing technologies such as Cameras, radars, LiDAR, ultrasonic technologies will contribute greatly to increase safety on the road for all users
  • Analyze the requisite features and performance aspects of LiDAR sensors requested and envisioned by OEM and Tier-1s to understand how product requirements are shifting
  • Nicholas Gagnon - Business Development Manager, LeddarTech

12:00pm 12:30pm (30 mins)

Main agenda

Photonic technologies for LIDAR in autonomous and ADAS applications

LIDAR technologies are becoming the key enabler in the fusion of sensors needed to achieve higher levels of autonomous control (levels 4/5).

  • Analyse the attributes of the various mechanical and solid-state LIDAR designs now on the market to ascertain which system meet both you fiscal and operational needs
  • Consider the trade-offs for LIDAR vs. competing sensor technologies (camera, radar, and ultrasonic) that re-enforce the need for sensor fusion
  • Assess the guidelines for selecting photonic components such as photodetectors, light sources, and MEMS mirrors to ensure you have the optimal component suite in your LIDAR system
  • Jake Li - Market Specialist (SiPM & Automotive LiDAR), Hamamatsu

12:30pm 2:00pm (90 mins)

Main agenda

Lunch

2:00pm 2:30pm (30 mins)

Main agenda

Drive Safe, Whatever the Weather

It’s a critical time to engage the industry on the impact of poor weather on driver ability so practical solutions can be developed before embarrassing ADAS failures occur.

  • Discuss how on road weather data can be utilized by AV developers and insurers to model terrain, weather and traffic, thus reducing the incidences of crashes and enhance safety
  • Learn how to use autonomous vehicle sensor data (LIDAR, radar, IR, etc.) to diagnose near vehicle environment (pavement condition, visibility, precipitation, etc.).
  • Examine how emerging technologies such as the Vehicle Data Translator and Pikalert to support ADAS development and operations via enhanced environmental categorization
  • Bill Mahoney - Interim Director Research Applications Laboratory, National Center for Atmospheric Research

3:00pm 3:30pm (30 mins)

Main agenda

Keeping the Consumer in the Loop

Much focus has centred on autonomous vehicle technology feasibility, advancements, and time to market introduction, but are consumers on the same page?

  • Understand the consumer sentiment for ADAS and autonomous technologies to understand exactly what consumer’s misgivings are
  • Determine the steps that can be incorporated now e.g. public demonstrations to influence autonomous vehicle adoption
  • Leverage the UX lessons learned from past technologies e.g. mobile devices to take lessons on just how to apply consumer centric design methods to AVs
  • Kristin Kolodge - Executive Director of HMI and Driver Interaction, J.D Power

3:30pm 4:00pm (30 mins)

Main agenda

Trust in Me (your Autonomous vehicle)

Getting the consumer to trust in autonomous systems is still a major challenge and recent high profile AV incidents have not helped to galvanise trust. Change that now!

  • Provide advice but leave the driver in charge – strategize just how to avoid driver complacency through limiting driver reliance on alertness systems
  • Understand the psychological aspects of trust in relation to human/machine interaction to inform the development and human centred design of driver engagement systems
  • Examine how to maintain driving skill, wakefulness, or attentiveness through simplification and periodic interaction with systems
  • Panellist Grayson Brulte - Co-Chair, Mayor's Autonomous Vehicle Task Force, City of Beverly Hills
  • Panellist Alex Epstein - Senior Director, Digital Strategy and Content at National Safety Council
  • Panellist Allan Hoffman - Chief Engineer, ADAS Systems Integration, Bordrin Motor Corporation
  • Moderator Jamie Muir - Project Director, TU-Automotive

4:00pm 5:00pm (60 mins)

Main agenda

Conference End